MAUDE Adverse Event Report: DEPUY IRELAND 9616671 ATTUNE CONV FB PS TB TRL SZ4; ATTUNE INSTRUMENTS : TIBIAL TRIALS

DEPUY IRELAND 9616671 ATTUNE CONV FB PS TB TRL SZ4; ATTUNE INSTRUMENTS : TIBIAL TRIALS
Catalog Number 254500974
Medical Device Problem Codes Break (1069); Crack (1135); Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device is an instrument and is not implanted/explanted.Investigation summary: examination of the returned device confirms the reported event.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.The complaint consisted of (b)(4) attune conv fb ps tb trl sz4, lot number bfa0ndk.Examination of the returned device confirmed the reported crack.The trial was fractured diagonally across one condyle running adjacent to the larger balseal.A chip was broken off and missing where the crack meets the edge of the trial.No damages to the balseals themselves were noted.A complaint database search on the provided product code family identified similar complaints.This type of damage to trial is consistent with using a device in a prying motion to disassemble the mating instruments after trialing.This issue has been captured in a capa and determined the likely root cause to be related to misuse.Based on the root cause determination related to misuse, a need for corrective action is not indicated but will be monitored.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.
 
Event or Problem Description
Upon routine inspection in spd it was noted that two of the size 4 articulating shims were cracked.The ballseal springs are still in tact and this issue was not noticed in surgery.No adverse effects were reported.Engineering evaluation: examination of the returned device confirmed the reported crack.The trial was fractured diagonally across one condyle running adjacent to the larger balseal.A chip was broken off and missing where the crack meets the edge of the trial.No damages to the balseals themselves were noted.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint #: (b)(4).Investigation summary: examination of the returned device confirms the reported event.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: null.Device history batch: null.Device history review: null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ATTUNE CONV FB PS TB TRL SZ4
Common Device Name
ATTUNE INSTRUMENTS : TIBIAL TRIALS
Manufacturer (Section D)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork
EI 
MDR Report Key8422088
Report Number1818910-2019-87337
Device Sequence Number2249459
Product Code JWH
UDI-Device Identifier10603295135517
UDI-Public10603295135517
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K140881
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254500974
Device Lot NumberBFA0NDK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2019
Initial Date Received by Manufacturer 02/22/2019
Supplement Date Received by Manufacturer03/01/2019
Initial Report FDA Received Date03/14/2019
Supplement Report FDA Received Date03/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1